Here we report the case of a patient with psoriasis who developed ulcerative colitis most likely caused by adalimumab. After cessation of adalimumab, colitis improved significantly. However, as psoriasis worsened, the patient was switched to ustekinumab, which resulted in complete cessation of colitis. During the 2-year follow-up under ustekinumab therapy, no further gastrointestinal complaints occurred. Paradoxical psoriasis manifestations in inflammatory bowel disease (IBD) under tumour necrosis factor (TNF)-inhibitor therapy have been reported and paradoxical IBD occurred rarely (mostly Crohn disease) in patients with rheumatological conditions treated with infliximab or etanercept. Due to the highly probable association of adalimumab with the onset of colitis in this case, we would like to suggest the term 'paradoxical ulcerative colitis' (PUC) for this as yet extremely rarely reported phenomenon. To the best of our knowledge this is the first description of PUC in a patient with psoriasis and in adalimumab treatment. Our observation suggests that ustekinumab is an effective treatment option in patients with paradoxical anti-TNF-driven inflammatory reactions like psoriasis or IBD.